advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Gibbsboro, New Jersey, USA:

I am a 59 year old, I have had type 1 diabetes for 53 years, and I currently use 70/30 insulin before breakfast and dinner along with a supplement of fast-acting insulin depending on blood sugar level. About six months ago, I switched from Regular to Humalog, but I don't seem to get quick activity from it. I take the pre-breakfast injection an hour or more beforehand, almost never see any drop, and sometimes I see an increase in blood sugar in that hour. For example, I had a fasting blood sugar of 275 mg/dl [15.3 mmol/L], took my 70/30 with 7 units of Humalog, showered, got dressed to go out to breakfast with nothing to eat, and my blood sugar was 295 mg/dl [16.4 mmol/L]. I had breakfast containing about 500 calories, and two hours later, my blood sugar was about three hours after injection) was 325 mg/dl [18.1 mmol/L]. Are there any problems mixing Humalog with 70/30? Any ideas as to what might cause this action?

Answer:

There is not a big problem mixing the insulins. However, I would suggest that you could be more efficient with your insulin regimen.

If at all possible, I prefer for patients to mix their own insulins. This would allow you to take only Humalog and NPH insulin. However, you could vary the dose of Humalog you are taking, according to sugar and meal plan. Humalog is available in a 75/25 premixed preparation as well.

It may also be that your insulin is not working because it has degraded from shelf life, extreme temperature, or light. Try getting a new bottle, and think about changing to a different regimen.

JTL

DTQ-20011002131106
Original posting 9 Oct 2001
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.